MAUDE Adverse Event Report: OTICON MEDICAL - NEURELEC NEURO ZTI COCHLEAR IMPLANT; NEURO ZTI EVO

OTICON MEDICAL - NEURELEC NEURO ZTI COCHLEAR IMPLANT; NEURO ZTI EVO
Model Number NEURO ZTI EVO
Medical Device Problem Codes Failure to Read Input Signal (1581); Communication or Transmission Problem (2896); Connection Problem (2900)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported a lost connection processor with receiver part.No in vivo assessment report was received.However, testing were performed prior to explantation in quang duc ha noi office, in (b)(6) 2021, and connection problem with the implant was identified.The neuro zti evo implant serial number (b)(4) was explanted on (b)(6) 2021 and was returned to (b)(6) for evaluation.The review of the device history record confirmed that the neuro zti evo implant serial number (b)(4) was within specification when released to our inventory in (b)(6) 2020.The returned device was examined visually and under binocular magnifier at appropriate magnification.The electrode array was restored curvy and surgical tool marks were noticeable.These damages probably occurred during explant surgery.An unusual external brazing aspect was visualized at the gold / ceramic interface.The functionality of the electrodes was tested and were compliant and met the specifications except for the impedance measurements of the electrodes in a saline solution where all the values were below the specifications.No electronic failure was found.The silicone overmolding was removed and the implant case was tested for leak according to our procedure: test revealed an hermeticity issue.This issue probably caused the ingress of moisture inside the implant casing during the period of use and would explain the connection issues.The implant case was opened, and a visual examination of the electronic part was performed.Some traces of humidity were noted on the electronic part.The hermeticity issue most probably results from a manufacturing process problem, which in turn led to a hermiticity failure of the capsule.This issue has been addressed out of us through voluntary field corrective action (vfca) # (b)(4).Udi: (b)(4).
 
Event or Problem Description
The customer reported that the connection between the processor and the receiver part was lost.
 
Additional Manufacturer Narrative
While this device has gained initial pma approval, it has not been commercialized, imported or sold in the us and no implantations have been performed as of the date of this report.The customer reported a lost connection processor with the receiver part.No in-vivo assessment report was received.However, testing was performed in (b)(6) 2021 prior to explantation (in (b)(6) office), , and a connection problem with the implant was identified.The neuro zti evo implant serial number (b)(6) was explanted on (b)(6) 2021 and was returned to oticon medical - neurelec (france) for evaluation.The returned device was examined visually and under binocular magnifier at appropriate magnification.The electrode array was restored curvy and surgical tool marks were noticeable.These damages probably occurred during explant surgery.An unusual external brazing aspect was visualized at the gold / ceramic interface.The functionality of the electrodes was tested, and they were compliant and met the specifications, except for the impedance measurements of the electrodes in a saline solution where all the values were below the specifications.No electronic failure was found.The silicone overmolding was removed and the implant case was tested for leak according to our procedure: a test revealed an hermeticity issue.This issue probably caused the ingress of moisture inside the implant casing during the period of use and would explain the connection issues.The implant case was opened, and a visual examination of the electronic part was performed.Some traces of humidity were noted on the electronic part.The reported event most probably results from a manufacturing process problem, which in turn led to the observed hermiticity failure of the capsule.The review of the device history record confirmed that the neuro zti evo implant serial number (b)(6) was within specification when released to our inventory in (b)(6) 2020.A capa #cpa-2021-00012 has been open to determine the root causes of this hermeticity failure.Corrective actions have been implemented in order to solve the issue.The subject device is part of the voluntary field corrective action initiated for neuro zti on (b)(6) 2021 (international recall #211014).
 
Event or Problem Description

Brand Name
NEURO ZTI COCHLEAR IMPLANT
Common Device Name
NEURO ZTI EVO
Manufacturer (Section D)
OTICON MEDICAL - NEURELEC
2720, chemin saint-bernard
porte 14
vallauris, 06220
FR  06220
Manufacturer Contact
adrian ternisien
2720, chemin de saint-bernard
porte 14
vallauris, 06220
FR   06220
MDR Report Key14874380
Report Number3016743107-2022-00001
Device Sequence Number17550641
Product Code MCM
UDI-Device Identifier03663227801859
UDI-Public(01)03663227801859(11)201103(17)231103
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
P200021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/03/2023
Device Model NumberNEURO ZTI EVO
Device Catalogue NumberM80185
Device Lot Number20-04817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age3 YR
Patient SexUnknown